MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided.Best estimate of date of event is between 12/18/2019 and 7/1/2020.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a patient had an intraocular lens (iol) explanted from the left eye due to anisometropia from mechanical complication with iol.The pre-op visual acuity (va) was 20/30, post-op 20/50.There was no incision enlargement, no vitrectomy, and no sutures required.No other information was provided.
 
Additional Manufacturer Narrative
Additional information: upon further follow-up, the date of event was provided, therefore section b3 is now updated to 6/16/2020.Also, patient had satisfactory outcomes post explant with the new j&j lens, no post operative injuries.Section d10.Device available for evaluation? yes.Returned to manufacturer on: 8/25/2020 section h3.Device returned to manufacturer? yes.Device evaluation: visual inspection under magnification revealed that the lens was received cut in half, which is consistent with a lens that was handled during explant.Dimensional inspection was performed (only on both haptics), and all measurements were within specifications.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no other complaints have been received for this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.H3 other text : placeholder.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10348232
Report Number9614546-2020-00281
Device Sequence Number810958
Product Code POE
UDI-Device Identifier05050474605190
UDI-Public(01)05050474605190(17)230702
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2023
Device Model NumberZXT150
Device Catalogue NumberZXT150U195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/28/2020
Supplement Date Received by Manufacturer08/13/2020
10/25/2020
Initial Report FDA Received Date07/30/2020
Supplement Report FDA Received Date09/09/2020
10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Date Report Sent to FDA01/01/2005